MAUDE Adverse Event Report: SYNTHES GMBH 1.8MM DRILL BIT WITH DEPTH MARK/QC/110MM

SYNTHES GMBH 1.8MM DRILL BIT WITH DEPTH MARK/QC/110MM
Catalog Number 310.509
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent open reduction/internal fixation surgery for distal radius fracture with the drill bit in question.In the surgery, va-tcp small 5 holes were used.During drilling of the proximal lhs2.4 screw, the f1.8 drill tip broke.The detailed cause is unknown.It seemed that when removing the drill from the sleeve, it got caught and broke.The broken tip was recovered, and it was confirmed that no metal pieces remained inside the body.The surgery was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the fluted tip of the drill bit ø1.8 w/marking l110/85 2flute was found broken.The broken fragment was not returned and fracture surface were examined, and no damage related to material issues was observed.¿the observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit ø1.8 w/marking l110/85 2flute would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device product code: 310.509 lot number:5016p19 it was electronically reviewed and the following non-conformance has been observed: jbl-nr-0021171.Nr is non-product related (documentation issue) no non-conformances /manufacturing irregularities related to the malfunction were identified.The product was released on: 27 mar 2023 manufacturing sites: jabil bettlach.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
1.8MM DRILL BIT WITH DEPTH MARK/QC/110MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21655295
Report Number8030965-2025-02696
Device Sequence Number7536601
Product Code HTW
UDI-Device Identifier07611819274112
UDI-Public(01)07611819274112(10)5016P19
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.509
Device Lot Number5016P19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown